5 Virginia elementary students ingest fentanyl-laced gummy bears, require medical attention

Five elementary school students have received medical attention in Virginia after ingesting fentanyl-laced gummy bears, something that one of the children brought from their home, officials say. 

The incident happened Tuesday at Central Elementary School in Amherst, a town north of Lynchburg. 

The Amherst County Sheriff’s Office said seven students in total “experienced a reaction to ingesting gummy bears at school.”

The candies later were examined by law enforcement and “tested positive for fentanyl.” 

K-9 BUSTS SUSPECTS HAULING 118 POUNDS OF ALLEGED FENTANYL, COCAINE WITH TILE SHIPMENT IN NORTH CAROLINA 

“Of the seven students, five needed medical attention. Two of the students were transported by EMS and three of the students were transported by their parents,” the sheriff’s office added, noting that an investigation of the incident is ongoing. 

Amherst County Public Schools said in a statement that the affected students “experienced an allergic reaction” and emergency services were notified immediately. 

The district said it confirmed that the bag of gummy bears “was brought from home by a student. 

“We will work with the Sheriff’s Office as they continue their investigation,” it added. “The families of the students have been notified of the results.” 

VIRGINIA HIGH SCHOOL SUFFERS 7 OPIOID-RELATED OVERDOSES IN 3 WEEKS 

Amherst County Public Schools also said the “safety and wellbeing of our students is our top priority.” 

The incident happened after seven students from the same high school in Loudoun, Virginia, overdosed during a three-week stretch in October, according to the county sheriff’s office. 

“The Loudoun County Sheriff’s Office is investigating at least eight opioid-related overdoses of Park View High School students, seven of which have been reported in the past three weeks,” the sheriff’s office said in a press release at the time. “Four of the overdoses occurred in the school, and of these, three required the administration of Narcan, and two of those required CPR by school personnel.” 

The sheriff’s office added that “All the overdoses appear to involve fentanyl, which is commonly found in the form of a counterfeit 30 mg oxycodone pill that is blue, circular, and may be stamped ‘M30.’” 

Fox News’ Alexander Hall contributed to this report. 

Leave a Reply

Your email address will not be published. Required fields are marked *